U.S. doctors online nowAsk doctors free
A 50-year-old member asked:

Clozapine (clozaril) 125mg and withdrawal, can you tell me more?

2 doctor answers4 doctors weighed in
Dr. Imad Khreim
Psychiatry 40 years experience
Rebound: Clozapine is a medication with outstanding features that help control symptoms other medications otherwise failed to control. it is very serious to stop the medication without careful planning & supervision by your treating physician . the most serious withdrawal consequence is a rebound of the symptoms being treated which may take a while to re control even with clozapine restarted.see ur Dr.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Heidi Fowler
Psychiatry 26 years experience
Clozapine: Your doctor would determine if you need to come off of Clozapine. A slow off-titration is usually used for Clozapine – usually a taper of 50mg/week while under medical supervision. Starting another antipsychotic in a therapeutic dose is often recommended before the Clozapine is stopped.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 47-year-old member asked:
Anyone out there taking clozapine (or clozaril)? What is it?
2 doctor answers2 doctors weighed in
A 34-year-old member asked:
Clozaril (clozapine) long term side effect?
2 doctor answers2 doctors weighed in
A 47-year-old member asked:
Is clozapine (clozaril) good for bipolar?
7 doctor answers10 doctors weighed in
Last updated Jan 10, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.